Jump to content
Barb1260

Am I going crazy?

Recommended Posts

I started Durvalumab on May 2nd. Ever since I’ve been crying almost nonstop. Sometimes for absolutely no reason and feel very depressed. Is it coincidence on the timing or can this be related?  

Share this post


Link to post
Share on other sites

I’m sorry to hear that Barb.  I don’t know if depression is a side affect of that medication.  Has anything else changed for you?   Do you have a support system that you can talk to about this?  I never like to leave things to coincidence.  Let your doctors know what you are feeling.  They may be able to prescribe something to help.  

 

 

 

Share this post


Link to post
Share on other sites

Hi Barb-

Let me be the first to say NOPE you are NOT going crazy. 

The same thing happened to me in February- I was water works city, cried at the drop of a hat. Normally my coping skills are pretty good but I thought I was losing my mind.  I couldn’t cope!

I met with my onc and he explained my TKI passes the blood brain barrier which will have an impact on how I process information.  It’s a new form of chemo brain. My Doc didn’t prescribe anything as he really didn’t think it would help.  Instead he referred me to a 8 week CBT group. That made me worse!  Then I tried 4 weeks of biofeedback training- much better results there.  

Let your doc know & ask how the Durva impacts the blood brain barrier. 

Good news for me was as my body adjusted to the inhibitor, the water works subsided.  There are still some out of nowhere days but we just call it an Alectinib day & try to ride it out.  The next day is always better for some reason.  

Hoping that the doc has some answers for you. 

Michelle

Share this post


Link to post
Share on other sites

Thanks to both. I’m planning on talking to the doc next week because it is the weirdest thing. Michelle thanks for the blood brain barrier info-will definitely phrase my question to include that. 

Share this post


Link to post
Share on other sites

I asked that question last week. Se does brain CT for some reason but doesn’t do them on a regular schedule. If I want one I can ask or if any symptoms she will get it done. I’m going to request one next week. 

Share this post


Link to post
Share on other sites

Hi Barb

I;m sorry to hear you are feeling  like this.  As you are aware I am also on durvalumab, but I'm not sure that depression is one of the side effects.  However, I am also on anti-depressant medication as my oncologist considers that it is quite normal  be depressed when you have cancer.  This has helped keep my spirits up.  I think the whole process of doctors appointments, treatment, test, eating properly,, exercising as well as trying to look after a family is enough to make you stressed and increase you level of anxiety.  We sometimes need to remember to give ourselves a pat on the back as we are doing really well under very trying circumstances.  Regardless, if you continue to have feelings of sadness I would suggest you discuss it with your doctor.

Thinking of you

Jane  

Share this post


Link to post
Share on other sites

Jane Lee

I do agree the whole process of doctors appointments, treatment, test, eating properly,, exercising  for the duration of the treatment. It is starting to wear me down a bit  now on the home stretch  but the main thing is to get the full year in of treatment on durvalumab that has been my goal from the beginning. August -14 last treatment infusion.

Share this post


Link to post
Share on other sites

Barb,

In the words of one of my favorite men, Jimmy Buffett, "If we weren't all crazy, we'd all go insane."  Although it's become one of his laughable mantras, I think it may just have some truth behind it, especially for those in the cancer world! (Hope this brought at least a small smile to your face).

Whether or not your water works are a product of cancer treatment or something else, the reality is it is happening and it sounds like you don't want it to continue happening on a regular basis.  You have 2 options, deal with it or reach out for help.  As others have mentioned, help comes in a variety of ways.  For my mom, she started on an antidepressant not too long after her parents died and other life things started occurring.  She stabilized, but had to have several dosage changes and med changes throughout her cancer treatment.  She also saw a counselor for a few sessions which really gave her some different perspectives to think about.  You need to find the path that will work for you and that you feel comfortable with.  Sometimes one of your doctors or nurses can be a great advocate and other times friends and message boards like these are your best option.  Wherever you find your answer, I hope you find some peace soon.  Thank you for reaching out to us.

Take Care,

Steff

 

Share this post


Link to post
Share on other sites

Thanks all.  I’m a little better this week. Going to discuss at tomorrow’s appointment. It’s been a trying 6 months and I need a vacation from it all but we all know that’s not possible so I’m going to settle for a long weekend and see if I can fly to NJ to visit old friends. Love to all 

Share this post


Link to post
Share on other sites

×
×
  • Create New...